Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 92, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 19, 2002, 2:03 PM CDT for Racine County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2002, 2:03 PM CDT (19:03 UTC)
- Expired
- Sep 19, 2002, 2:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Racine County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
164 WUUS53 KMKX 191903 SVRMKE WIC101-191930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 202 PM CDT THU SEP 19 2002 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RACINE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 230 PM CDT * AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EAGLE LAKE...OR ABOUT 4 MILES SOUTHEAST OF WATERFORD...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAYMOND AT 210 PM CDT REPORTS OF LARGE TREES BLOW DOWN IN BURLINGTON WERE RECEIVED AT 150 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4280 8827 4263 8821 4282 8784 4283 8813 KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:22 AM CDT, 9 hours 41 minutes earlier.
Area forecast discussion, Sep 19, 4:22 AM CDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 422 AM CDT THU SEP 19 2002 FCST FOCUS ON PCPN CHANCES THROUGH FRIDAY NIGHT. LLJ AND SHORTWAVE TROF CURRENTLY CONTRIBUTING TO CONVECTION IS EXPECTED TO SHIFT EWD LATER THIS MORNING. EXPECT SOME BREAKS IN CLOUD COVER BEFORE NEXT ROUND OF QG LIFT AND STORMS ARRIVE. RRQD OF 80 KT JET...THAT IS ASSOCIATED WITH NRN STREAM UPPER TROF...WILL SET UP OVR SRN WI LATE THIS AFT AND INTO TNT. SHORTWAVE TROF AHEAD OF MAIN UPPER TROF OVR SRN PLAINS WILL MOVE ACROSS REGION AS WELL. LIKELY POPS TO CONTINUE GIVEN MDT OMEGA VALUES IN AN ENVIRONMENT OF PWS FM 1.5-1.7 INCHES AND WEAK STATIC STABILITY. SAME ENVIRONMENT TO REMAIN IN PLACE THROUGH FRI EVENING AS SRN PLAINS UPPER TROF LIFTS NEWD THROUGH WI. CDFNT TO SWEEP FM WEST TO EAST ACROSS ALL OF CWA BY SAT MORNING. CAA EXPECTED THROUGHOUT THE DAY ON SAT BUT WILL SEE COOLER TEMPS MORE SO ON SUNDAY. .MKX...NONE. GEHRING
In the hours before
Special weather statement, Sep 19, 11:46 AM CDT, 2 hours 17 minutes before
WIZ046-047-051-052-056>060-062>072-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1146 AM CDT THU SEP 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. DISCUSSION..THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING AHEAD OF A SLOW MOVING COLD FRONT FROM MINNESOTA TO MISSOURI. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINS. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. AN APPROACHING UPPER TOUGH WILL CAUSE A LOW TO DEVELOP ALONG THE SLOW MOVING COLD FRONT. THE COLD FRONT WILL FINALLY EXIT SOUTHEAST WISCONSIN SATURDAY MORNING. && ADDITIONAL INFORMATION...STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA FOR FURTHER UPDATES. DETAILS AND DISCUSSIONS ARE CONTAINED IN OTHER NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:03 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 27 min |
| Sep 19, 2:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Sep 19, 2:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Sep 19, 2:15 PM CDT | Special Marine Warning | MKX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.